I feel like I’ve gotten away from the purpose of this blog which is to document what the side effects of this treatment are like.

My labs look like this:

CBC with differential platelet:

Currently at 8 for hemoglobin, which is a 2 point drop in two weeks.

Hematocrit is at 23.1, two percentage point drop in two days.

RBCs are 2.65, .10 point drop in two days

WBCs at 2.7, .2 point drop in two days

Absolute Neutrophils 1.1, .2 drop in two days

Complete Metabolic Panel (CMP):

only creatinine serum is high at 1.16  (normal range .57-1.00)

however, this combined with the fact that my potassium was very low until I started taking potassium horse pills makes me concerned that my kidneys are stressed. I’ll ask the doctor about it once I have one again….

Symptoms:

When my potassium was low, my muscles themselves were very very weak. Could not do a flight of stairs and dropped things frequently because of the tremors in my hands.

Low hemoglobin etc. is causing extreme pallor, constant bags under my eyes, racing heartbeat, shortness of breath and extreme fatigue. Also occasional lightheadedness. Very rarely my face will go numb.

I don’t know if it is the meds, the low labs, the stress or all three, but I find myself forgetting what I am supposed to be doing and trying hard to remember words that used to be a regular part of my vocabulary, or misusing words, something I NEVER used to do. My eyesight has gotten worse, a documented side effect of the interferon. All three meds have the potential to cause anemia but ribavirin is the main offender.

The nausea is mostly better now.

 

 

 

 

Advertisements